• Tingling/burning feet at night. Neuropathy?

    Asked by cancervivor on Sunday, October 28, 2012

    Tingling/burning feet at night. Neuropathy?

    I had hodgkins disease over 23 years ago. I was given ABVD chemo, and told I was good to go. Cured. Then about 4 months later it recurred. I was given MOPP chemo. During the first treatment was also given radiation.

    Now this many years later I still have a burning or tingling in my feet at night. I always have pushed it off as just tired feet from the day, sometimes working outside in the cold. But they usually burn even in warm weather.

    Is this what most call Neuropathy?

    13 Answers from the Community

    13 answers
    • FreeBird's Avatar
      FreeBird

      It is possible to have permanent chemotherapy-induced peripheral neuropathy from your chemo. If it started during your chemo, and continued ever since. That's a good possibility.

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      Is this recent or has it been like this for the last 23 years? If recent it is not likely to be CIPN. CIPN is also not typically confined to night time. Do you have any numbness or just the burning/tingling? There are any number of circulatory issues (as opposed to neurological) that could cause your symptoms, anything from ill fitting shoes to a blood clot, both of which could explain why you only have the symptoms at night.

      over 4 years ago
    • cancervivor's Avatar
      cancervivor

      Nancy, I really don't remember noticing it going back say 15 years ago. The most recent I'd say has been in the last 10 years. No other problems, health wise, no circulation problems, other than reduced from the chemo. Just really started noticing it in the last few years. At night, I mean say from 5 or so in the afternoon when I get home from work, take my shoes off, I feel the sensation. This is from any shoes, they do not fit tight. And after any kind of activity.

      I plan on bringing it up at next doctor's visit. Usually their answer is, that sort of thing will happen.

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      Other drugs can cause peripheral neuropathy too-- like antibiotics if taken for a long time. Some people experience neuropathy from conditions like diabetes. If you're only experiencing it in the evening. I don't think that's what it is. It could be circulation. Or, do you strain your lower back during the day?

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      How long have you been riding a motorcycle?

      over 4 years ago
    • cancervivor's Avatar
      cancervivor

      Freebird, been riding since I was twelve, so 40 years. I really enjoy it these days. As they say cancer makes you appreciate the "little" things. I love a good ride, to nowhere.

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      Looks like fun. I asked because I wondered if it could be a cumulative effect of riding all those years to your spine. My dad had an earlier injury to his lower back, and had the sensation of burning feet and toe pain ever since. And it was usually at the end of the day, like you described.

      When dad complained of burning feet, his doctor sent him to a specialist-- a neurologist. In the end he learned nothing.

      over 4 years ago
    • cancervivor's Avatar
      cancervivor

      While I haven't actually ridden that much in the earlier years, in the last 5 I've been riding a lot. But you may be on to something there. I had a bulging disk a couple years ago, and I got treated for that. But I've had the sensation before, but it is worse now. May have something to do with it.

      As you say I can go to the top of the food chain in specialist, and still get, "yeah, that sort of thing will happen". I would rather ask people here than the ones who are supposed to know.

      Thanks for everyones thoughts on this. Probably not due to chemo.

      over 4 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie

      He kid, click your heels together three times and say... I'M ALIVE I'M ALIVE I'M ALIVE. I've only been out of chemo for five years, but I've been cancer free since surgery 7 years ago. After two years of chemo, hands are on occasion numb, feet are numb and sometimes I get shooting paines from the knees down.... and like out my toes. My hair never grew in ( enough to wear, but I'm considering doing a flat top)... All in all, someone guessed my age as 50 last week, (will be 70 in May) Life is good, Husband a gift from God, his kids, my kids... grandkids and great grandkids. Life is good enjoy the good stuff and thank God you're here to 'enjoy' your neuropathy... cause yes.... that's what you have.

      over 4 years ago
    • FreeBird's Avatar
      FreeBird

      http://sandysscience.files.wordpress.com/2010/01/dermatomes3.jpg

      http://www.backpain-guide.com/Chapter_Fig_folders/Ch05_Anatomy_Folder/Ch5_Images/05-4_Overall_Spine.jpg

      The first one is a dermatome chart that shows how the nerves in your spine are connected with feelings in your skin. The second one is a chart of your spine to show you exactly where in your spine they mean.

      If your bulging disk was anywhere in that area, your lumbar vertebrae it seems to me there's a good chance it may be connected to your foot feelings.

      over 4 years ago
    • attypatty's Avatar
      attypatty

      Dear cancersurvivor:
      Great bike- live to ride. I just got a new HD Switchback - to celebrate my first rebirthday. Ever since my Taxol treatment, I have experienced burning and tingling in the bottoms of my feet. it's worse at night and worse when I have been on my feet all day. My onc says it's a symptom of neuropathy and can years to resolve or can be permanent. I also have two toes on ech foot that are numb. Also symptoms of neuropathy. It can be that your symptoms appeared after chemo stopped - that can happen. As long as it doesn't interfere with riding, I can put up with it!
      Ride On,
      Attypatty

      over 4 years ago
    • attypatty's Avatar
      attypatty

      Dear cancersurvivor:
      Great bike! I just got a new HD Switchback - to celebrate my first rebirthday. Ever since my Taxol treatment, I have experienced burning and tingling in the bottoms of my feet. it's worse at night and worse when I have been on my feet all day. My onc says it's a symptom of neuropathy and can years to resolve or can be permanent. I also have two toes on each foot that are numb. Also symptoms of neuropathy. It can be that your symptoms appeared after chemo stopped - that can happen. As long as it doesn't interfere with riding, I can put up with it!
      Ride On,
      attypatty

      over 4 years ago
    • DaveWaz's Avatar
      DaveWaz

      cancervivor, Thank you for sharing your experience with us.

      Conversation around the topic of neuropathy inspired a blog article on our site that you may find helpful.

      Chemotherapy-Induced Peripheral Neuropathy - What, Why, and How
      http://www.whatnext.com/blog/posts/chemotherapy-induced-peripheral-neuropathy-what-why-and-how

      This article might help you and others gain insights on what is happening; it also points to related questions about neuropathy on the site.

      David

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hodgkin disease questions.  Also, don't forget to check out our Hodgkin Disease page.